kjeffers wrote:... So, my question is has anyone had this sort of delayed response to capox? ... I figure some of you may have been in this situation before and could offer advice.
I'm sorry that this is happening to your mother.
Yes, this sort of thing happened to me after the fourth infusion of Capox. It was due to a rare kind of septicemia called Pseudomonas aeroginosa
There are two kinds of bacteria that can cause this kind of problem. One kind is of type "gram negative" while the other is of type "gram positive". They require two very different kinds of test, and for one type they need to let the culture mature for over a week before they can determine whether or not the bacteria is present. Sometimes it's not enough to just test for C-diff with only a stool test. They have to test for all of the possible kinds of problems and use the appropriate kinds of tests for each. They may have to test different kinds of body fluids, e.g., urine, saliva, blood, cerebrospinal fluid, etc. Note. C-diff is a gram positive bacteria for which metronidazole (Flagyl) is the antibiotic of preference, but Pseudomonas aeroginosa is a gram-negative bacteria for which metronadazole (Flagyl) is next to useless.
Also, it may not be good enough to use only a PICC line for TPN. In my case, I had to have a central line port installed because the peripheral IV lines were too narrow to handle the thick, viscous TPN solutions. A central line port has a wider diameter and the viscous protein TPN can flow more smoothly there.
The bowel condition you are referring to is called 'paralytic ileus'. You can find out more about it on the Internet
As for your mother's dramatic loss in weight, you should check to see what her current Body Mass Index (BMI) is, because if it gets below 18.5 then it is in the cachexia danger zone:http://coloncancersupport.colonclub.com/viewtopic.php?f=1&t=46365&p=340274#p340274